Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 141, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 25, 1997, 5:57 PM CDT for Webster County, Wright County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 25, 1997, 6:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WUUS1 KSGF 252258 RRA SVRSGF MOC225-229-252345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 PM CDT WED JUN 25 1997 * SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY - SOUTHWESTERN MISSOURI WRIGHT COUNTY - SOUTHWESTERN MISSOURI * UNTIL 645 PM CDT * SOME AREAS AFFECTED TURNERS AND HIGH PRARIE BY 610 PM FORDLAND BY 620 PM * AT 555 PM SPRINGFIELD DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM EXTENDED FROM SPRINGFIELD THROUGH MARSHFIELD AND WAS MOVING SOUTHEAST AT 35 MPH. IF SEVERE WEATHER IS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE. RUNNELS/HEVRDAYS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:50 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 25, 2:50 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT WED JUN 25 1997 MAIN FCST CHALLENGE TONIGHT WIL BE POPS. 16Z SURFACE MAP HAS TROUGH EXTENDING FROM NORTHEAST MISSOURI TO WEST CENTRAL MISSOURI THROUGH THE HARRISON MO AREA INTO SOUTHEAST KANSAS. STRONG STORMS HAVE BEGUN TO FIRE UP ALONG THIS BOUNDARY IN WEST CENTRAL MISSOURI. ADAP SHOWS STRONG MOISTURE CONVERGENCE ALONG THIS BOUNDARY AS IT HEADS SLOWLY SOUTHEAST INTO SOUTHERN MISSOURI WHERE DEWPOINTS ARE IN THE 70S. SURFACE BASED LI'S NOW -10 OVER SOUTHERN MISSOURI AS WELL. VISIBLE SATELLITE LOOP SHOWS DEVELOPING STORMS AS WELL AS THICKENING CU FIELD OVER SOUTHWEST MISSOURI AHEAD OF THE TROUGH INDICATING RELATIVELY DEEP MOISTURE FOR THE TROUGH TO WORK WITH. WEAK VORTICITY CENTER ALSO SEEN IN EXTREME NW MISSOURI AND NE KANSAS WITH VORTICITY TROUGH EXTENDING INTO EASTERN KANSAS. IN ADDITION TO STRONG STORMS WITH TROUGH...ANOTHER SLOW MOVING STORM IN SOUTHEAST OREGON COUNTY DEVELOPED EARLY THIS AFTERNOON IN A LOW LEVEL CONVERGENCE AREA WHICH EXTENDS FROM SOUTH CENTRAL MISSOURI INTO ARKANSAS BUT IS FINALLY WEAKENING ATTM. MODELS STILL IN BASIC AGREEMENT MOVING THIS TROUGH INTO SOUTHERN MISSOURI TONIGHT. NGM A BIT SLOWER THAN THE ETA IN MOVING TROUGH THROUGH THE AREA AND BASED ON CURRENT TRENDS I PREFER THIS SOLUTION. COOLER AIR...WHICH IS WELL BEHIND THE PREFRONTAL TROUGH...WILL PROBABLY NOT MAKE MUCH HEADWAY THROUGH THE CWA. TROUGH WILL GET HUNG UP OVER THE OZARKS AND SE KANSAS BEFORE GRADUALLY WASHING OUT ON THURSDAY. BEST CHANCE FOR SEVERE WEATHER WILL BE WITH SURFACE HEATING SINCE UPPER DYNAMICAS ARE RELATIVELY WEAK THIS FAR SOUTH. WITH GOOD MOISTURE AVAILABLE...LOCALLY HEAVY RAINS POSSIBLE. INCREASING CLOUD COVER OVER THE CWA TONIGHT WILL KEEP MIN TEMPERATURES UP A BIT. CLOUD COVER SHOULD HANG AROUND SOUTHERN MISSOURI THURSDAY AS FRONT/TROUGH HANGS UP KEEPING HIGH TEMPERATURES A FEW DEGREES COOLER THAN PREVIOUS DAYS. MY THOUGHTS.. JLN/AIZ...MSTLY CLOUDY. 60% OF SHOWERS AND THUNDERSTORMS. LOW AROUND 70. LIGHT WIND. SGF/VIH...MSTLY CLOUDY. 50% OF SHOWERS AND THUNDERSTORMS. LOW UPPER 60S. LIGHT WIND. UNO...BECOMING MOSTLY CLOUDY WITH 50% CHANCE OF SHOWERS AND THUNDERSjTORMS...MAINLY AFTER MIDNIGHT. LOW AROUND 70. LIGHT WIND. CCF: SGF EB 069/084 066/088 069 26631 JLN EB 070/085 068/090 071 26531 DSA
In the hours before
Special weather statement, Jun 25, 1:00 PM CDT, 4 hours 57 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED JUN 25 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...SCATTERED THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND TONIGHT... A TROUGH OF LOW PRESSURE EXTENDS FROM NORTHEAST MISSOURI...TO JUST SOUTH OF KANSAS CITY...INTO SOUTHEAST KANSAS EARLY THIS AFTERNOON. THIS TROUGH WILL SLOWLY MOVE SOUTH AND EAST INTO SOUTHERN MISSOURI TONIGHT WHILE REMAINING NEARLY STATIONARY OVER SOUTHEAST KANSAS. THIS AREA OF LOW PRESSURE WILL BE THE MAIN FOCUSING MECHANISM FOR DEVELOPING SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. OTHER ISOLATED THUNDERSTORMS MAY DEVELOP AHEAD OF THIS TROUGH ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI THIS AFTERNOON AS WELL. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED BECAUSE OF WEAK DYNAMICS IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE WITH STRONGER STORMS. THE HEAVY RAIN THREAT WILL BE GREATEST OVER PORTIONS OF CENTRAL MISSOURI LATER THIS AFTERNOON AND THIS EVENING MAINLY NORTH OF A LINE FROM FT SCOTT TO OSAGE BEACH TO ROLLA. THE HEAVY RAIN THREAT WILL THEN SHIFT TO SOUTH CENTRAL AND SOUTHEAST MISSOURI LATE THIS EVENING AND EARLY THURSDAY MORNING MAINLY ALONG AND EAST OF A LINE FROM ROLLA TO GAINESVILLE. ALTHOUGH SPOTTER ACTIVIATION WILL NOT LIKELY BE NEEDED TODAY OR TONIGHT...CAUTION SHOULD BE USED WHEN DRIVING IN HEAVY RAINFALL AREAS LATER THIS AFTERNOON AND TONIGHT. ALBERT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:35 PM CDT | Flash Flood Warning | SGF | St. Clair, Vernon | 4 hr |
| Jun 25, 4:35 PM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| Jun 25, 4:49 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Jun 25, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 34 min |
| Jun 25, 5:40 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jun 25, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 50 min |
| Jun 25, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.